MAUDE Adverse Event Report: ARTHREX, INC. SCREW, CANCELLOUS 6.5 X 60MM; BONE FIXATION PLATE

ARTHREX, INC. SCREW, CANCELLOUS 6.5 X 60MM; BONE FIXATION PLATE
Model Number SCREW, CANCELLOUS 6.5 X 60MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 7/22/2024, it was reported by an arthrex subsidiary employee via email that an ar-13280-60 cancellous screw broke in the patient.This was discovered during an osteotomy procedure on (b)(6) 2024.Additional information received on 8/1/2024: the broken screw fragments were not removed.The case was completed using a new plate and screw.The case was not delayed, and additional anesthesia was not necessary.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed based on foto parafusos.Jpg, where the broke screw was displayed next to two more screws and a plate.No allegation against the other device was received.Evaluation of the customer's photograph of an alleged ar-13280-60 cancellous screw, titanium, 6.5 x 60 mm attached to the complaint: where three screws and a plate are displayed.It was observed that one screw looked broken off, missing a significant piece of the screw.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause(s) of the reported failure can be user error, such as misaligned insertion, prying/leveraging, and/or applying excessive force on the device during use.

Brand Name
SCREW, CANCELLOUS 6.5 X 60MM
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20003679
Report Number1220246-2024-07195
Device Sequence Number17995840
Product Code HRS
UDI-Device Identifier00888867010581
UDI-Public00888867010581
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K032187
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberSCREW, CANCELLOUS 6.5 X 60MM
Device Catalogue NumberAR-13280-60
Device Lot Number13482613
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown